MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 03/26/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2007) is considered to be a best estimate.This mdr represents the perfix plug (device 4).Additional supplemental emdr's were submitted to represent the perfix plugs (device 1 and 2).An additional emdr was submitted to represent the perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 ¿ patient was diagnosed with incarcerated left inguinal hernia thereby underwent open repair with implant of four perfix plugs (device 1, 2, 3 and 4).Per operative notes, ¿a large inguinoscrotal hernia in the left side which was chronically incarcerated was noted.The hernia was reduced and excised.Three extra-large perfix plug was sutured together to the inguinal ligament inferiorly and an another perfix plug (device 4) was placed in the reverse with end under the lateral edge of the transversalis arch and secured with sutures and tacks.¿ on (b)(6) 2010 - patient was diagnosed with recurrent left inguinal hernia and pain thereby underwent open repair with implant of synthetic mesh.Per operative notes, ¿a large recurrent left inguinal scrotal hernia was noted.The midline fascia containing hernia contents and scar tissues were excised.The sac was stuck to the pieces of prior meshes (device 1,2,3 and 4) in the scrotum.The sac was reduced off the palpable meshes and a large sheet of synthetic mesh was placed over the defect and secured to the pubic tubercle with sutures.The midline fascia was closed using sutures.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24322270
Report Number1213643-2026-00117
Device Sequence Number13263176
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)120528(10)HURE0503
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2012
Device Catalogue Number0112780
Device Lot NumberHURE0503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight168 KG